Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 69, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 3, 2004, 3:10 PM CDT for Foster County, Wells County, North Dakota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 3:10 PM CDT (20:10 UTC)
- Expired
- Jul 3, 2004, 4:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Foster County, ND, Wells County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 133 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 032010 SVRBIS NDC031-103-032115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT SAT JUL 3 2004 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA FOSTER COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 415 PM CDT * AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SYKESTON...OR ABOUT 49 MILES SOUTHWEST OF DEVILS LAKE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BARLOW AROUND 335 PM CDT CARRINGTON AROUND 345 PM CDT BORDULAC AROUND 410 PM CDT HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. LAT...LON 4765 9938 4734 9970 4733 9851 4760 9852 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:05 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 3, 3:05 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT SAT JUL 3 2004 .SHORT TERM... COLD/STATIONARY FRONTAL BOUNDARY ACROSS SOUTHERN NORTH DAKOTA WILL BE THE FOCUS FOR THUNDERSTORMS THIS EVENING AND OVERNIGHT. WESTWARD EXTENSION OF COLD FRONT INTO EASTERN MONTANA WILL ALSO BE A FOCAL POINT FOR THUNDERSTORMS LATE TONIGHT AND SUNDAY IN WESTERN NORTH DAKOTA AS THIS FRONTAL BOUNDARY RETURNS AS A WARM/STATIONARY FRONT. ABUNDANT LOW LEVEL MOISTURE IS PRESENT WITH TODAYS K INDEX NEAR 36 AT BIS. WILL FOCUS ON EVENING THUNDERSTORMS SOUTH AND EAST...AND LATE NIGHT THUNDERSTORMS FAR WEST TONIGHT. WITH COOLER AND DRYER AIR ENTERING NORTH AND EAST SUNDAY...THUNDERSTORMS MAY BE LIMITED TO THE WESTERN THIRD DURING THE DAY SUNDAY. SUNDAY NIGHT WILL SPREAD THE CHC FOR THUNDERSTORMS ACROSS THE REGION...ALTHOUGH NORTH CENTRAL WILL HAVE MORE STABLE AIR AND LOWER POPS. AFTER MONDAY...WILL LEAVE FORECAST DRY. .LONG TERM... LARGE SYNOPTIC SCALE H500 LOW OVER THE PACIFIC NORTHWEST ON WEDNESDAY APPROACHES THE WESTERN DAKOTAS WEDNESDAY NIGHT/THURSDAY MORNING. INCREASED POPS IN THE WEST FOR THIS TIME PERIOD WITH SURFACE TROUGH FEATURE IN THE WESTERN DAKOTAS BY EARLY THU MORNING. WILL HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST WED NIGHT THROUGH SATURDAY AS LARGE H500 LOW SKIMS ALONG AND JUST NORTH OF THE CANADIAN BORDER...EXITING THE REGION INTO ONTARIO SATURDAY NIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/VINING
Hazardous weather outlook, Jul 3, 5:26 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 526 AM CDT SAT JUL 3 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-041025- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 526 AM CDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 10:08 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 67 min |
| Jul 2, 10:22 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 53 min |
| Jul 3, 3:34 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 56 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.